Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 6, 2016, 3:05 PM MDT for 8 counties in Idaho. It took effect at Aug 7, 2016, 10:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2016, 3:05 PM MDT (21:05 UTC)
- In effect from
- Aug 7, 2016, 10:00 AM MDT
- Expired
- Aug 7, 2016, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Idaho County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:01 PM MDT | HAIL 0.75 | 2 W Emmett, ID | FOLLOWER ON SOCIAL MEDIA POSTED A PICTURE OF OBSERVED 3/4 INCH HAIL THAT DROPPED OUT A THUNDERSTORM PASSING NEAR EMMETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WWUS85 KBOI 062105 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 305 PM MDT SAT AUG 6 2016 .A POTENT UPPER LEVEL WAVE WILL TRACK NORTHEAST ACROSS IDAHO BEGINNING SUNDAY MORNING. THIS WAVE WILL COMBINE WITH MONSOON MOISTURE TO SPUR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL IDAHO MOUNTAINS SUNDAY MORNING AND AFTERNOON. IDZ401>403-421-070645- /O.UPG.KBOI.FW.A.0005.160807T1600Z-160808T0300Z/ /O.NEW.KBOI.FW.W.0006.160807T1600Z-160808T0000Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- 305 PM MDT SAT AUG 6 2016 ...A RED FLAG WARNING FOR LIGHTNING IS IN EFFECT FOR THE PAYETTE AND BOISE NATIONAL FORESTS...AND WESTERN SAWTOOTH NATIONAL FOREST...FROM 10 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE SUNDAY MORNING. * OUTFLOW WINDS...GUSTS TO 45 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
2 follow-up statements
025 WWUS85 KBOI 070501 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1101 PM MDT SAT AUG 6 2016 .A POTENT UPPER LEVEL WAVE WILL TRACK NORTHEAST ACROSS IDAHO BEGINNING SUNDAY MORNING. THIS WAVE WILL COMBINE WITH MONSOON MOISTURE TO SPUR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL IDAHO MOUNTAINS SUNDAY MORNING AND AFTERNOON. IDZ401>403-421-080000- /O.CON.KBOI.FW.W.0006.160807T1600Z-160808T0000Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- 1101 PM MDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 421... * THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE SUNDAY MORNING. * OUTFLOW WINDS...GUSTS TO 45 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
560 WWUS85 KBOI 072352 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 552 PM MDT SUN AUG 7 2016 IDZ401>403-421-080100- /O.EXP.KBOI.FW.W.0006.000000T0000Z-160808T0000Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- 552 PM MDT SUN AUG 7 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 421... THE THUNDERSTORM THREAT FOR THESE FIRE ZONES HAS ENDED. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:52 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 6, 2:52 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Boise ID 252 PM MDT SAT AUG 6 2016 .SHORT TERM...Tonight through Monday...A short wave which enhanced the convection this morning through early this afternoon was lifting to the northeast and away from the area. The bulk of the showers and thunderstorms associated with the wave was to our northeast, although isolated showers were still occurring in the Western Magic Valley and in Southeast Oregon between Burns and Baker City. For the remainder of the afternoon through this evening, expect the convection to remain isolated and located in Southeast Oregon and in Western Magic Valley/West Central Mountains of Southwest Idaho. Another short wave near the northern California coast will lift northeast across our area late tonight through Sunday. This will bring a new round of convection, with scattered showers and isolated thunderstorms expected across most of the area (except dry east of Mountain Home). A drier stable air mass will move in behind the short wave while scattered showers and thunderstorms will linger through the afternoon across the Boise/West Central Mountains. A slow-moving upper low near Vancouver Island will move into Washington Sunday night through Monday. Moisture with the system will remain near the center of upper low with dry weather expected across our area late Sunday night through Monday. However, as the upper low moves closer to our area, it will bring a slight cooling trend with highs around 5 degrees below normal on Monday. .LONG TERM...Monday night through Saturday...The long term forecast remains dry with below normal high temperatures through Thursday then near normal through at least Saturday. Models are still indicating a slow moving upper low will continue its trek over the Idaho panhandle and lift north and east on Wednesday. This will keep the area relatively cool, but precip will remain to our north. By the end of the week, models are indicating the northerly flow behind the low will begin to flatten out then ridging will build in around Friday, thus bringing out temperatures back to near normal. && .AVIATION...Mostly vfr with patchy smoke in valleys causing MVFR visibilities. Expect afternoon isolated showers and thunderstorms, mainly in the mountains, then more storms overnight into Sunday morning, mainly north of a line KJER-KREO. Gusty winds up to 40 kts are possible near storms. Otherwise, surface winds generally 10 kts or less. Winds aloft near 10 kft msl, southwest 10-15 kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Red Flag Warning from 10 AM to 6 PM MDT Sunday IDZ401>403-421. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...BW LONG TERM....EP/WH AVIATION.....EP
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:00 AM MDT | Special Weather Statement | BOI | Washington | 45 min |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.